was successfully added to your cart.

Dizzy When Purging – Should I Worry?

By May 22, 2012

I’m thirty three years old and my first binging and purging experience was in the 6th grade. I’ve been binging and purging off and on for years and never told anyone until a year ago. I told my doctor what all I do and he immediately told me to seek counseling and started me on Prozac. I’m not underweight and actually need to lose weight. I’m concerned that the Prozac is making me gain. Does Prozac make a person gain weight? If so, then how quickly could I start cutting the dosage down and not have any side affects? (I’m taking 60 mg)  Another question I have is now when I purge I get really dizzy and that has never really happened before. I mean it’s happened a few times but now it happens all the time. Would taking vitamins help this to go away? Should I be worried about my potassium even though I’m clearly above weight? I’m sorry to bother but I’m concerned. Thanks…mist

Dear Mist,

I’m glad you’ve asked for help. Yes, dizziness is a sign from your body that you really need to pay attention to. Please tell your doctor about this symptom. It sounds like your doctor has been responsive to your concerns, so please trust him/her and stay on the medication(s) he/she has prescribed. The FDA has approved Prozac specifically for bulimia because it has been shown to be very effective in reducing the urge to binge and purge.

In my experience I do not see clients gaining weight from taking Prozac. I do see them gaining weight as a result of repeated attempts to diet and deprive themselves in order to lose weight.  This pattern only leads to bingeing eventually. You know what they say – If we keep on doing what we’ve always done, we’ll keep on getting what we’ve always gotten.

Bless your heart – you’ve been struggling with this for over twenty years! Please give yourself a chance to do it differently. Follow your doctor’s advice and keep him/her posted on all your symptoms. This website can give you links for other forms of support – therapists, nutritionists and support groups. Please take care of yourself.

Warmly,
Fb Team